Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 13, 2007, 3:25 PM MDT for Box Butte County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 3:25 PM MDT (21:25 UTC)
- Expired
- Jul 13, 2007, 3:48 PM MDT
- In force
- 23 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The North Platte radar (KLNX), 199 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2623 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 132125 SVRCYS NEC013-132215- /O.NEW.KCYS.SV.W.0093.070713T2125Z-070713T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 325 PM MDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 415 PM MDT * AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEMINGFORD...OR ABOUT 15 MILES NORTHWEST OF ALLIANCE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEREA BY 335 PM MDT... WILD HORSE BUTTE BY 340 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4242 10296 4222 10325 4208 10277 4236 10279 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 132141 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT FRI JUL 13 2007 NEC013-132215- /O.CON.KCYS.SV.W.0093.000000T0000Z-070713T2215Z/ BOX BUTTE NE- 341 PM MDT FRI JUL 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTHEASTERN BOX BUTTE COUNTY... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEREA...OR ABOUT 11 MILES NORTH OF ALLIANCE...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN BOX BUTTE COUNTY AT 400 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4242 10296 4222 10325 4208 10277 4236 10279 $$ SOWKO
000 WWUS55 KCYS 132148 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT FRI JUL 13 2007 NEC013-132158- /O.CAN.KCYS.SV.W.0093.000000T0000Z-070713T2215Z/ BOX BUTTE NE- 348 PM MDT FRI JUL 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOX BUTTE COUNTY IS CANCELLED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4242 10296 4222 10325 4208 10277 4236 10279 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:02 PM MDT, 23 minutes earlier.
Area forecast discussion, Jul 13, 3:02 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MDT FRI JUL 13 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY... TWO WELL DEFINED SHORTWAVES WILL ROTATE THROUGH THE CWA OVER THE NEXT 6 TO 9 HOURS. THE FIRST WAVE WAS LOCATED NEAR THE BLACK HILLS...WITH A SECONDARY SHORTWAVE LAGGING BEHIND ACROSS WRN WY. THEY WILL MOVE THROUGH IN TANDEM THIS AFTERNOON AND THIS EVENING. HAVE MAINTAINED ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. A 80KT JET STREAK AT 300MB AND ABOVE WILL AID SPEED SHEAR ACROSS THE WESTERN NEBRASKA PANHANDLE. THIS SHOULD HELP AID CONVECTIVE ORGANIZATION THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. PROGD LIS OF -2 TO -3 WILL OCCUR ACROSS WITH SBCAPES IN THE 800 TO 1100 J/KG RANGE. BOUNDARY LAYER MOISTURE IS WEAKER ACROSS WYOMING ZONES...SO EXPECT GUSTY OUTFLOW WINDS TO 50 MPH TO BE THE PRIMARY THREAT. ANTICIPATE THAT A FEW THUNDERSTORMS WILL APPROACH OR BRIEFLY SURPASS SEVERE THRESHOLDS THIS AFTERNOON AND EVENING. CONVECTION WILL WEAKEN AND WANE WITH LOSS OF SOLAR INSOLATION AROUND SUNSET. MID-LEVEL TEMPERATURES WILL WARM TOMORROW...FURTHER LIMITING INSTABILITY AND THUS CONVECTIVE ORGANIZATION AND STRENGTH. HOWEVER...ISOLATED CONVECTION CAN STILL BE ANTICIPATED ACROSS WRN ZONES WHERE RESIDUAL MID-LEVEL MOISTURE WILL REMAIN. BY SUNDAY...THE UPPER HIGH WILL SHIFT FURTHER EAST TO BE CENTERED OVER THE FOUR CORNERS AREA. CONVECTION WILL BE EVEN MORE LIMITED SUNDAY. IN FACT...HAVE REMOVED STORM MENTION FROM SOME HIGH PLAINS LOCATIONS OF CARBON COUNTY AND HAVE ONLY MAINTAINED SLIGHT CHANCE FOR HIGHER ELEVATIONS. TEMPERATURES WILL BE ON THE INCREASE AS 700MB TEMPERATURES INCREASE TO 16 TO 18C BY SUNDAY. EXPECT 90S TO RETURN ON SATURDAY...AND TRIPLE DIGIT HEAT POSSIBLE ACROSS LOWEST ELEVATIONS OF THE NEBRASKA PANHANDLE ON SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... UPPER HIGH CENTERED VCTY 4 CORNERS AREA MONDAY WILL SHIFT SLOWLY INTO THE CENTRAL PLAINS BY MIDWEEK WITH HOT TEMPERATURES EXPECTED ACROSS THE CWA. CAPPING SHOULD LIMIT CONVECTION FOR THE MOST PART THRU MIDWEEK. BY THE LATTER PART OF THE WEEK UPPER HIGH EDGES FURTHER EAST AND MORE OF SSW UPPER FLOW SPREADS OVER THE REGION. THIS MAY ADVECT SOME INCREASED MOISTURE OVER THE REGION AND ENHANCE CHANCES FOR LATE DAY CONVECTION OTHERWISE QUITE WARM TEMPERATURES WILL CONTINUE. && .AVIATION... A WEAK DISTURBANCE WILL MOVE THROUGH THE TERMINALS THIS AFTERNOON AND THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT ANY TERMINAL THROUGH 03Z. IF ANY THUNDERSTORM MOVES OVER A WYOMING TERMINAL...EXPECT OUTFLOW WIND GUSTS TO 50 MPH TO BE THE PRIMARY THREAT. WHEREAS...HEAVY RAIN AND SMALL HAIL WILL BE THE MAIN CONCERN OVER NEBRASKA TERMINALS. THUNDERSTORM ACTIVITY WILL SUBSIDE AROUND SUNSET. ANOTHER ROUND OF AFTERNOON THUNDERSTORMS WILL BE POSSIBLE AT KRWL AND KLAR TOMORROW AFTERNOON. VFR CONDITIONS WILL PREVAIL...WITH BRIEF MVFR CONDITIONS POSSIBLE AT NEBRASKA TERMINALS THROUGH THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....RE
Hazardous weather outlook, Jul 13, 10:45 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT FRI JUL 13 2007 NEZ001-002-WYZ059>070-141115- SIOUX-DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. ALTHOUGH THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...WIND GUSTS TO 50 MPH...BRIEF HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY ACROSS THE HIGHER TERRAIN OF SOUTHEAST WYOMING. ADDITIONALLY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH THURSDAY. TEMPERATURES THROUGH THE PERIOD WILL BE AROUND 5 DEGREES ABOVE AVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SMALL HAIL...OR WIND GUSTS IN EXCESS OF 50 MPH IN THE EVENT ANY OF THE THUNDERSTORMS UNEXPECTEDLY APPROACH SEVERE CRITERIA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ003-019>021-054-055-141115- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 1045 AM MDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. ALTHOUGH THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...WIND GUSTS TO 50 MPH...BRIEF HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH THURSDAY. TEMPERATURES THROUGH THE PERIOD WILL BE AROUND 5 DEGREES ABOVE AVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SMALL HAIL...OR WIND GUSTS IN EXCESS OF 50 MPH IN THE EVENT ANY OF THE THUNDERSTORMS UNEXPECTEDLY APPROACH SEVERE CRITERIA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.